View Single Post
Old 02-14-2012, 11:10 PM   #4
Tweetums Tweetums is offline
Junior Member
(female)
 
Join Date: Feb 2012
Location: california
Posts: 45
Tweetums HB UserTweetums HB UserTweetums HB UserTweetums HB User
Re: LIS (Lateral Internal Sphincterotomy) Recovery

Hi, DH -

Thank you for the detailed response! I really think it's good to have support people throughout this ordeal - and it very much can be an ordeal. I'm glad we can compare our experiences, because I really don't think that anyone else (who hasn't had this experience) can possibly understand what it's like to go through.

I had my surgery on Jan. 30th - both procedures that you had, the LIS and fissurectomy. --- My burning was very intense this past weekend, and especially horrible a couple of nights ago. Really, I thought I would go out of my mind from the burning. I even slept in the spare bedroom, as to not disrupt my husband's sleep (the poor guy has been a saint throughout my fissure problem and subsequent surgery). --- Anyhow, after trying several creams to alleviate the burning (I also had reddish skin around the anal area), I finally wondered if I had developed a yeast infection down there, possibly as a result of taking too much of an antibiotic for a possible UTI. Well, things calmed down yesterday, somewhat, and a bit more so today. --- My husband did call my crs's office, and the nurse suggested trying an OTC cream, called "Prax." Walgreens ordered it for us yesterday, and we picked it up today. I don't know that it's really helping, but it's definitely not hurting anything, so far.

You mentioned taking baths . . . I've heard that baths really help, but I absolutely hate getting in the tub, and I haven't done any of that. I've done a couple of sits baths, after my first few post-op bms, but not a full-on tub bath. My crs said that tubs wouldn't help in the healing, at all, but that some people take them for comfort. --- If you're noticing that your burning worsens after the tub, there just might be a connection. Also, what you mentioned about using creams/ointments on the anal area, pre surgery - and that those products could have made your skin raw or more sensitive - I totally think that's possible, too. I've seen a total of THREE crs's - the first recommended a mixed ointment (nitro/lido), which the second crs said would damage the skin (but yet, neither of these guys thought I needed surgery) - and the third crs was finally a doc who understands AFs and how to deal with them. He said that there's no "magic ointment or potion" that will possibly heal an AF. I asked him if my AF would heal on its own, and he said it would not. He said that I could either live with it OR get it fixed. So, I opted for the later. My AF was totally ruining my life.

So, back to the creams subject - yes, I do think that some products can damage the skin down in the anal area. I didn't realize that, though, or I never would have used that nitro/lido for so long. --- To answer your question about where the burning has been -- it's been right at the end, where the surgery site is, and it kinda feels like it burns up a little in that area. It's kind of hard to tell, sometimes, because things down there are so sensitive, anyhow.

Like you, I've been mostly resting for two weeks now. Actually, my AF had me down, mostly resting (and in pain) for over three months - and now I'm dealing with post-op recovery . . . so, I'm still down and resting. Yes, I'm up, walking . . . but I'm forcing myself to, because I've had some other weird stuff going on . . . I'll explain . . . I've forced myself to get up, because I've had body aching that I thought was due to too much bed rest . . . but maybe not . . .

While thinking I might have had a UTI (which was most likely not the case, I now realize), I might have taken too much of an antibiotic -- and I suspect I might be having an adverse reaction to it. I started really feeling strange - with body aches, just a general "ill" feeling - last weekend, which is also when the intense anal burning started. --- I quit taking the antibiotics on Saturday - and I don't know if I just need to get that out of my system, or what. All I know is that I've felt weird. Two nights ago I had that terrible, eye-popping burning in the anus - and then yesterday I was nauseated in the a.m., then felt a bit better later on. This a.m. I felt pretty good - but then around noon, I started feeling sick - nauseated, with body "burning" (hot feelings traveling around my neck, back, etc.) - and then today around noon, and all tonight, I've had terrible acid reflux - just awful.

I have no idea what's going on. I'll give myself a day or two to try to shake this - but if this stuff continues, I'll have to either go to ER or to my doc and have tests done. I'm hoping this will all pass and that I'll only have my backside to worry about. It's enough to deal with post-LIS/fissurectomy surgery, without also having other things going on.

As to keeping the bm's soft, I took Miralax for a few days after my surgery - but now I've found that two stool softeners (Colace, or the generic form) a day are working just fine. --- You're so right about the fiber - it will bulk up the stools, making them too hard to pass, IMO. I've quit taking extra fiber, entirely. I do allow myself a couple of Fiber One brownies, per day - but otherwise, any extra fiber would make things much too bulky. I'm eating oatmeal for breakfast, half a sandwich (or steamed veggies) for lunch, and usually something soft for supper (pasta, etc.). I'm also drinking a lot of water - and for the past two days, I've been drinking Alka Seltzer.

I cannot stand prunes, but I force myself to eat them, if I think I need that extra fiber, without adding a fiber supplement.

I hope you're feeling better, too! I really think that (minus my other, odd physical symptoms), we are both at about the same place, with regard to our recovery. I'm taking things very slowly and trying to rest. It's still hard for me to sit, unless I sit on the soft mattress in the spare bedroom - and even then, I don't sit full on my backside -- I use pillows to prop myself to the side and cushion things.

Anyway, take care, and thanks for sharing your experience with me. I hope we both feel better and better, very soon.

Take care, and I'll keep you in my thoughts and prayers. This experience is definitely one that has turned my life upside down. I'm sure you've felt the same way.

Let me know how your dr. visit goes -- I hope everything is fine. Keep me posted.

 
The Following User Says Thank You to Tweetums For This Useful Post:
DailyHope (03-12-2012)